Texas, 2005

Damaging Wind in Texas, May 25, 2005

May 25, 2005 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 25, 1:22 PM CST, 5 hours 26 minutes earlier.

Area forecast discussion, May 25, 1:22 PM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 PM CDT WED MAY 25 2005

.DISCUSSION...
SURFACE FRONTAL BOUNDARY LAST PLOTTED AT MID DAY FROM LOWER
ATCHAFALAYA RIVER TO DERIDDER TO NORTH OF JASPER TEXAS IS PROGGED TO
MOVE SOUTHWEST TO NEAR SABINE LAKE BY EARLY THURSDAY MORNING. ON
SATELLITE...ONE CAN SEE A LARGE CLUSTER OF THUNDERSTORMS MOVING
SOUTHEAST 30 MPH. THIS SYSTEM COULD MOVE INTO THE NORTHWEST PARTS OF
THE FORECAST AREA THIS EVENING. WILL CALL FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS ALL OF AREA TONIGHT DUE TO THE APPROACH OF THIS SYSTEM
ALONG FRONTAL BOUNDARY.

THE FRONTAL BOUNDARY IS PROGGED TO DISSIPATE NEAR THE COAST THURSDAY
AFTER USHERING DRIER AIR SOUTHWARD OVER THE REGION. WITH DRIER AIR
OVER THE REGION...CHANCES OF RAIN WILL BE VERY SMALL THURSDAY.

ANOTHER FRONTAL BOUNDARY IS PROGGED TO MOVE SOUTH INTO CENTRAL
LOUISIANA FRIDAY. MOISTURE WILL BUILD TO ABOVE NORMAL ACROSS THE AREA
NEAR / SOUTH OF THIS BOUNDARY SO THAT THERE WILL BE A SIGNIFICANT
CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY.

FOR THE OUTLOOK PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THERE WILL
BE A CHANCE OF SUMMERTIME THUNDERSTORMS MAINLY DURING THE AFTERNOONS
AND EVENINGS EACH DAY.

&&

.AVIATION...
VFR THROUGH MID DAY THURSDAY EXCEPT FOR AREAS OF MOSTLY LIGHT FOG LATE
TONIGHT AND EARLY THURSDAY MORNING.

&&

.MARINE...
PRESSURE GRADIENTS WILL NOT BE STRONG THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  88  68  88 /  30   0   0  30
KBPT  69  89  68  87 /  30  10  10  40
KAEX  65  87  63  89 /  40   0   0  30
KLFT  68  87  67  88 /  30   0   0  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 25, 4:49 AM CST, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT WED MAY 25 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
261200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY...
CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST
LOUISIANA...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SURFACE FRONT WILL SLOWLY MOVE SOUTH INTO THE REGION TODAY.
DAYTIME HEATING...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE...WILL
RESULT IN A MODERATELY UNSTABLE AIRMASS BY THE AFTERNOON ALONG AND
SOUTH OF THE FRONT. THIS FRONT...ALONG WITH OUTFLOW BOUNDARIES LEFT
BEHIND BY OVERNIGHT THUNDERSTORMS THAT PASSED NORTH AND EAST OF THE
AREA...WILL SERVE AS FOCUS POINTS FOR ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT TODAY INTO THIS EVENING AS UPPER LEVEL
DISTURBANCES PASS OVERHEAD.

AREAS WEST OF A LINE FROM LAKE ARTHUR TO SIMPSON IN SOUTHWEST
LOUISIANA...AND ALL OF SOUTHEAST TEXAS...HAVE BEEN PLACED IN A SLIGHT
RISK BY THE STORM PREDICTION CENTER.  THE PRIMARY HAZARD FROM ANY
THUNDERSTORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SLIGHT RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE REMAINDER OF
THE WEEK...WITH INCREASING CHANCES EXPECTED FOR THE WEEKEND.  AT THIS
TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NEEDED THIS AFTERNOON AND THIS EVENING.

13

In the hours before

Local storm report, May 25, 5:39 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 NW CHESTER            30.94N 94.63W
05/25/2005  0.88 INCH        TYLER              TX   STORM CHASER

            REPORTED FROM CAMP TA-KU-LA.

&&

MOGGED
Local storm report, May 25, 6:33 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 PM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     LUMBERTON               30.26N 94.20W
05/25/2005                   HARDIN             TX   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES REPORTED BY HARDIN COUNTY
            SHERIFFS DEPT.

&&

MOGGED

The radar

The Lake Charles radar (KLCH), 90 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
May 25, 6:48 PM CST
Where
Jasper County, 1 mi N of Kirbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.667, -93.917

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450707.